Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 24, NWS Cheyenne, WY

November 30, 20154 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Nov 30, 2015, 11:51 AM MST for 4 counties in Wyoming. It took effect at Nov 30, 2015, 10:00 PM MST. It was in force for 14 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 30, 2015, 11:51 AM MST (18:51 UTC)
In effect from
Nov 30, 2015, 10:00 PM MST
Expired
Dec 1, 2015, 12:00 PM MST
In force
14 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 10:05 PM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYWYDOT SENSOR ALONG I-80 AT COUNTY ROAD 402
Dec 1, 12:20 AM MSTNON-TSTM WND GST 6114 W Cheyenne, WYOTTO ROAD INTERCHANGE ON I-80.
Dec 1, 12:56 AM MSTNON-TSTM WND GST 65Arlington, WY
Dec 1, 1:50 AM MSTHIGH SUST WINDS 47Bordeaux, WYGUSTS TO 57 MPH.
Dec 1, 2:55 AM MSTNON-TSTM WND GST 6719 Se Laramie, WYUPR SENSOR AT BUFORD.
Dec 1, 2:55 AM MSTNON-TSTM WND GST 6719 Se Laramie, WYUPR SENSOR AT BUFORD.
Dec 1, 2:57 AM MSTNON-TSTM WND GST 60Vedauwoo, WYWYDOT SENSOR ALONG I-80 AT VEDAUWOO. HIGH SUSTAINED WINDS OF 45 MPH.
Dec 1, 3:30 AM MSTNON-TSTM WND GST 60Arlington, WYWYDOT SENSOR ALONG I-80 AT ARLINGTON. HIGH SUSTAINED WINDS OF 43 MPH.
Dec 1, 3:55 AM MSTNON-TSTM WND GST 632 Ese Arlington, WYWYDOT SENSOR ALONG I-80 AT ARLINGTON EAST. HIGH SUSTAINED WINDS OF 42 MPH.
Dec 1, 4:01 AM MSTNON-TSTM WND GST 652 Ne Granite Springs Re, WYWYDOT SENSOR ALONG HWY 210 AT WILDCAT TRAIL. HIGH SUSTAINED WINDS OF 45 MPH.
Dec 1, 4:15 AM MSTNON-TSTM WND GST 7914 Wsw Cheyenne, WYTHIS IS UPR226 SITE OF EMKAY. SUSTAINED WIND 65 MPH.
Dec 1, 4:15 AM MSTNON-TSTM WND GST 7914 Wsw Cheyenne, WYUPR SENSOR AT EMKAY.
Dec 1, 4:30 AM MSTNON-TSTM WND GST 6814 W Cheyenne, WYWYDOT SENSOR ALONG I-80 AT OTTO ROAD. HIGH SUSTAINED WINDS AT 52 MPH.
Dec 1, 4:46 AM MSTNON-TSTM WND GST 661 Ene Buford, WYWYDOT SENSOR ALONG I-80 AT BUFORD EAST. HIGH SUSTAINED WINDS OF 52 MPH.
Dec 1, 4:50 AM MSTNON-TSTM WND GST 63Bordeaux, WYWYDOT SENSOR ALONG I-25 AT BORDEAUX. HIGH SUSTAINED WINDS OF 40 TO 48 MPH OBSERVED SINCE 125 AM.
Dec 1, 4:55 AM MSTNON-TSTM WND GST 6210 Sw Cheyenne, WYWYDOT SENSOR ALONG I-25 AT WYO HILL. SUSTAINED WINDS OF 48 MPH.
Dec 1, 6:30 AM MSTNON-TSTM WND GST 7214 Wsw Cheyenne, WYTHIS IS UPR226 SITE O F EMKAY.
Dec 1, 6:41 AM MSTNON-TSTM WND GST 632 Ne Granite Springs Re, WYTHIS IS WYDOT SITE OF WILDCAT TRAIL. SUSTANED WIND 41 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WWUS75 KCYS 301851
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1151 AM MST MON NOV 30 2015

...STRONG WINDS LIKELY FOR SOUTHERN AND CENTRAL PORTIONS OF THE
LARAMIE RANGE AND EASTERN FOOTHILLS LATE TONIGHT THROUGH TUESDAY
EARLY AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS
WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST
WYOMING. WINDS JUST OFF THE SURFACE WILL BECOME QUITE STRONG AS
WELL...AND THE COMBINATION OF THE GRADIENT AND WINDS ALOFT COULD
RESULT IN HIGH WINDS AT THE SURFACE OVER THE SOUTHERN AND CENTRAL
LARAMIE RANGE AND EASTERN FOOTHILLS. SUSTAINED 35 TO 45 MPH WITH
GUSTS AROUND 60 MPH ARE LIKELY IN THESE AREAS AFTER MIDNIGHT
TUESDAY THROUGH MID TUESDAY MORNING. AREAS OF BLOWING SNOW ARE
POSSIBLE AS WELL DUE TO THE COMBINATION OF STRONG WINDS AND RECENT
SNOWFALL...REDUCING VISIBILITY AND CREATING SLICK ROAD CONDITIONS.

WYZ106-116-117-011200-
/O.UPG.KCYS.HW.A.0018.151201T0700Z-151201T1900Z/
/O.NEW.KCYS.HW.W.0024.151201T0700Z-151201T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
1151 AM MST MON NOV 30 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE MONDAY NIGHT AND COULD BECOME 
  STRONG AFTER MIDNIGHT TUESDAY...CONTINUING THROUGH MID TUESDAY 
  MORNING. 

* WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS 
  AROUND 60 MPH. 

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY ALONG INTERSTATE 80 BETWEEN LARAMIE AND
  CHEYENNE...AND INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOSTLY IMPACTED. AREAS
  OF BLOWING SNOW ARE LIKELY AS WELL WITH THE RECENT SNOWFALL.
  VISIBILITIES COULD BE REDUCED TO ONE HALF MILE OR LESS WITH
  SLICK ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
4 follow-up statements
563 
WWUS75 KCYS 302010
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
110 PM MST MON NOV 30 2015

...STRONG WINDS LIKELY FOR SOUTHERN AND CENTRAL PORTIONS OF THE
LARAMIE RANGE AND EASTERN FOOTHILLS AS WELL AS THE ARLINGTON AREA
LATE TONIGHT THROUGH TUESDAY NOON...

.A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE CENTRAL PLAINS
WILL TIGHTEN THE SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST
WYOMING. WINDS JUST OFF THE SURFACE WILL BECOME QUITE STRONG AS
WELL...AND THE COMBINATION OF THE GRADIENT AND WINDS ALOFT COULD
RESULT IN HIGH WINDS AT THE SURFACE OVER THE SOUTHERN AND CENTRAL
LARAMIE RANGE AND EASTERN FOOTHILLS. SUSTAINED 35 TO 45 MPH WITH
GUSTS AROUND 60 MPH ARE LIKELY IN THESE AREAS AFTER MIDNIGHT
TUESDAY THROUGH MID TUESDAY MORNING. AREAS OF BLOWING SNOW ARE
POSSIBLE AS WELL DUE TO THE COMBINATION OF STRONG WINDS AND
RECENT SNOWFALL...REDUCING VISIBILITY AND CREATING SLICK ROAD
CONDITIONS.

WYZ110-011200-
/O.EXB.KCYS.HW.W.0024.151201T0500Z-151201T1900Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
110 PM MST MON NOV 30 2015

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON MST
TUESDAY. 

* TIMING...WINDS WILL INCREASE TONIGHT AND WILL BECOME STRONG
  LATE THIS EVENING...CONTINUING THROUGH MID TUESDAY MORNING.

* WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS
  AROUND 65 MPH.

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY ALONG INTERSTATE 80 BETWEEN MILE MARKERS
  234 AND 289. LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE
  MOSTLY IMPACTED. AREAS OF BLOWING SNOW ARE LIKELY AS WELL WITH
  THE RECENT SNOWFALL. VISIBILITIES COULD BE REDUCED TO ONE HALF
  MILE OR LESS WITH SLICK ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-116-117-011200-
/O.EXT.KCYS.HW.W.0024.151201T0500Z-151201T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
110 PM MST MON NOV 30 2015

...HIGH WIND WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO
NOON MST TUESDAY...

* TIMING...WINDS WILL INCREASE THIS AFTERNOON AND WILL BECOME
  STRONG AFTER 10 PM TONIGHT...CONTINUING THROUGH MID TUESDAY
  MORNING.

* WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS
  AROUND 65 MPH.

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS...ESPECIALLY ALONG INTERSTATE 80 BETWEEN LARAMIE 
  AND CHEYENNE...AND INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES WILL BE MOSTLY 
  IMPACTED. AREAS OF BLOWING SNOW ARE LIKELY AS WELL WITH THE 
  RECENT SNOWFALL. VISIBILITIES COULD BE REDUCED TO ONE HALF 
  MILE OR LESS WITH SLICK ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
157 
WWUS75 KCYS 010708
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1208 AM MST TUE DEC 1 2015

...STRONG WINDS FOR SOUTHERN AND CENTRAL PORTIONS OF THE LARAMIE
RANGE AND EASTERN FOOTHILLS AS WELL AS THE ARLINGTON AREA TONIGHT
THROUGH NOON TODAY...

.STRONG WINDS WILL CONTINUE THROUGH THE NIGHT FOR LOCATIONS ALONG
I-80 IN THE ARLINGTON/ELK MOUNTAIN AREA AND BETWEEN CHEYENNE AND
LARAMIE...AND I-25 NEAR BORDEAUX. SUSTAINED 35 TO 45 MPH WITH
GUSTS 55 TO 65 MPH ARE LIKELY IN THESE AREAS THROUGH MID TUESDAY
MORNING. AREAS OF BLOWING SNOW ARE POSSIBLE AS WELL DUE TO THE
COMBINATION OF STRONG WINDS AND RECENT SNOWFALL...REDUCING
VISIBILITY AND CREATING SLICK ROAD CONDITIONS.

WYZ106-110-116-117-011900-
/O.CON.KCYS.HW.W.0024.000000T0000Z-151201T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1208 AM MST TUE DEC 1 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...HIGH WINDS WILL CONTINUE THROUGH MID MORNING.

* WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS
  55 TO 65 MPH.

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
  ESPECIALLY ALONG INTERSTATE 80 IN THE ARLINGTON/ELK MOUNTAIN
  AREA AND BETWEEN LARAMIE AND CHEYENNE...AND INTERSTATE 25 FROM
  WHEATLAND TO CHEYENNE. LIGHT WEIGHT AND HIGH PROFILE VEHICLES
  WILL BE MOSTLY IMPACTED. AREAS OF BLOWING SNOW ARE LIKELY AS
  WELL WITH THE RECENT SNOWFALL. VISIBILITIES COULD BE REDUCED TO
  ONE HALF MILE OR LESS WITH SLICK ROADS. WIND CHILLS WILL DROP TO
  BETWEEN 5 AND 15 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
857 
WWUS75 KCYS 011624
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
924 AM MST TUE DEC 1 2015

...STRONG WINDS FOR SOUTHERN AND CENTRAL PORTIONS OF THE LARAMIE
RANGE AND EASTERN FOOTHILLS AS WELL AS THE ARLINGTON AREA THROUGH
NOON TODAY...

.STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS FOR
LOCATIONS ALONG I-80 IN THE ARLINGTON/ELK MOUNTAIN AREA AND
BETWEEN CHEYENNE AND LARAMIE...AND I-25 NEAR BORDEAUX. SUSTAINED
35 TO 45 MPH WITH GUSTS 55 TO 65 MPH ARE LIKELY IN THESE AREAS
THROUGH MID TUESDAY MORNING. AREAS OF BLOWING SNOW ARE POSSIBLE AS
WELL DUE TO THE COMBINATION OF STRONG WINDS AND RECENT
SNOWFALL...REDUCING VISIBILITY AND CREATING SLICK ROAD CONDITIONS.

ADDITIONALLY...STRONG WINDS ARE DEVELOPING OVER THE SOUTHERN
NEBRASKA PANHANDLE WITH SUSTAINED WINDS NEAR 30 MPH AT SIDNEY
ALREADY THIS MORNING. EXPECT THESE WINDS TO CONTINUE TO INCREASE
THIS MORNING AND PERSIST INTO THE AFTERNOON.

WYZ106-110-116-117-011900-
/O.CON.KCYS.HW.W.0024.000000T0000Z-151201T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
924 AM MST TUE DEC 1 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* TIMING...HIGH WINDS WILL CONTINUE THROUGH MID MORNING.

* WINDS...WEST-NORTHWEST WINDS SUSTAINED 35 TO 45 MPH WITH GUSTS 
  55 TO 65 MPH. 

* IMPACTS...STRONG WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS ESPECIALLY ALONG INTERSTATE 80 IN THE ARLINGTON/ELK 
  MOUNTAIN AREA AND BETWEEN LARAMIE AND CHEYENNE...AND 
  INTERSTATE 25 FROM WHEATLAND TO CHEYENNE. LIGHT WEIGHT AND 
  HIGH PROFILE VEHICLES WILL BE MOSTLY IMPACTED. AREAS OF 
  BLOWING SNOW ARE LIKELY AS WELL WITH THE RECENT SNOWFALL. 
  VISIBILITIES COULD BE REDUCED TO ONE HALF MILE OR LESS WITH 
  SLICK ROADS. WIND CHILLS WILL DROP TO BETWEEN 5 AND 15 BELOW 
  ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ019>021-054-055-020000-
/O.NEW.KCYS.WI.Y.0010.151201T1624Z-151202T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
924 AM MST TUE DEC 1 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* TIMING...THROUGH 5 PM TODAY.

* WINDS...NORTHWEST WINDS OF 25 TO 35 SUSTAINED WITH GUSTS TO 45
  MPH.

* IMPACTS...MAINLY TO TRAVEL ON EAST TO WEST ORIENTED ROADS. AREAS
  OF DRIFTING AND BLOWING SNOW WILL DEVELOP THAT COULD CREATE
  SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
880 
WWUS75 KCYS 011848
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1148 AM MST TUE DEC 1 2015

...HIGH WIND WARNING TO EXPIRE AT NOON TODAY...

...WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHERN NEBRASKA
PANHANDLE THROUGH 5 PM TODAY...

.WINDS WILL REMAIN STRONG BUT HAVE SHOWN SIGNS OF DECREASING OVER
SOUTHEAST WYOMING LATE THIS MORNING. WIND GUSTS TO 55 MPH WILL
STILL BE LIKELY THROUGH MID AFTERNOON FOR LOCATIONS ALONG I-80 IN
THE ARLINGTON/ELK MOUNTAIN AREA AND BETWEEN CHEYENNE AND
LARAMIE. AREAS OF BLOWING SNOW ARE POSSIBLE AS WELL DUE TO THE
COMBINATION OF STRONG WINDS AND RECENT SNOWFALL...REDUCING
VISIBILITY AND CREATING SLICK ROAD CONDITIONS.

ADDITIONALLY...STRONG WINDS CONTINUE OVER THE SOUTHERN THE
SOUTHERN NEBRASKA PANHANDLE WITH SUSTAINED WINDS NEAR 40 MPH AT
SIDNEY AND SCOTTSBLUFF. EXPECT THESE WINDS TO PERSIST INTO THE
AFTERNOON.

WYZ106-110-116-117-012000-
/O.EXP.KCYS.HW.W.0024.000000T0000Z-151201T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1148 AM MST TUE DEC 1 2015

...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY...

WESTERLY TO NORTHWESTERLY WINDS WILL REMAIN STRONG...BUT STAY JUST
BELOW HIGH WIND WARNING THRESHOLDS THE REMAINDER OF THE
AFTERNOON. WEAKENING PRESSURE GRADIENTS SHOULD EASE WIND SPEEDS
THROUGHOUT THE AFTERNOON. THEREFORE...THE HIGH WIND WARNING WILL
BE ALLOWED TO EXPIRE ON TIME AT NOON TODAY.

$$

NEZ019>021-054-055-020000-
/O.CON.KCYS.WI.Y.0010.000000T0000Z-151202T0000Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1148 AM MST TUE DEC 1 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...THROUGH 5 PM TODAY.

* WINDS...NORTHWEST WINDS OF 25 TO 35 SUSTAINED WITH GUSTS TO 45 
  MPH. 

* IMPACTS...MAINLY TO TRAVEL ON EAST TO WEST ORIENTED ROADS. 
  AREAS OF DRIFTING AND BLOWING SNOW WILL DEVELOP THAT COULD 
  CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 30, 10:34 AM MST, 1 hour 17 minutes earlier.

Area forecast discussion, Nov 30, 10:34 AM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MST MON NOV 30 2015

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 424 AM MST MON NOV 30 2015

THE UPPER LEVEL LOW REMAINS OVERHEAD EARLY THIS MORNING WHILE A
POTENT VORT MAX WITHIN THE SOUTHERN PERIPHERY OF THE LOW SPEEDS
EASTWARD ACROSS COLORADO. SNOW ASSOCIATED WITH THIS FEATURE HAS
REMAINED SOUTH OF OUR FORECAST AREA FOR THE MOST PART...WITH SNOW
FINALLY DEVELOPING IN THE SOUTHERN PANHANDLE AT THIS HOUR. LIGHT
SNOW SHOWERS HAVE BEEN OBSERVED ON AND OFF OVERNIGHT  IN THE
MOUNTAINS AS WELL WITHIN THE LOW CENTER.

LIGHT SNOW SHOULD CONTINUE FOR AREAS NEAR THE COLORADO THIS
MORNING AS THE VORT MAX TREKS EAST-NORTHEAST. THE UPPER LOW WILL
STRENGTHEN OVER THE CENTRAL PLAINS TODAY IN RESPONSE TO THIS
POTENT FEATURE...WITH WRAPAROUND MOISTURE AND LIFT ASSOCIATED WITH
THE STRENGTHENING SYSTEM BRINGING CHANCES FOR SNOW ACROSS THE
NORTHERN PANHANDLE THIS AFTERNOON AND EVENING. SNOW WILL REMAIN
LIGHT OVER THIS AREA...WITH MINIMAL IMPACTS EXPECTED. FURTHER
WEST...EXPECT TO SEE LIGHT SNOW PERSIST THROUGH TODAY OVER THE
HIGH COUNTRY AS A SECOND WAVE ROTATES AROUND THE WESTERN EDGE OF
THE LOW AND PROVIDES AT LEAST WEAK UPPER LEVEL FORCING FOR THIS
AREA. MIDLEVEL WINDS WILL BE ON THE INCREASE AS THE CYCLONE
INTENSIFIES ACROSS THE PLAINS...ADDING SOME OROGRAPHIC FORCING TO
THE EQUATION ALONG WITH GENERALLY BREEZY CONDITIONS TODAY.

STRONG WINDS WILL THEN DEVELOP ALONG THE LARAMIE RANGE TONIGHT
INTO TUESDAY MORNING. WRKHGT READINGS HAVE BEEN CONSISTENT IN
SUPPORTING MARGINAL HIGH WINDS ALONG THE CENTRAL/SOUTHERN LARAMIE
RANGE AND EASTERN FOOTHILLS AS THE CYCLONE RAPIDLY STRENGTHENS OUT
EAST. AS MENTIONED BEFORE...THIS IS NOT AN IDEAL SETUP FOR HIGH
WINDS ACROSS THE FORECAST AREA...BUT BOTH NAM AND GFS ARE SHOWING
50 TO 55 KT FLOW AT 750-700MB ALONG AND EAST OF THE LARAMIE RANGE
AFTER MIDNIGHT TUESDAY. WITH RAPID PRESSURE FALLS IN THE MIDWEST
STRENGTHENING THE LLVL GRADIENT AND WIND FIELD QUICKLY...THINK IT
IS QUITE POSSIBLE CENTRAL/SOUTHERN LARAMIE RANGE AND EASTERN
FOOTHILLS COULD SEE HIGH WINDS THROUGH EARLY TUESDAY MORNING.
WENT AHEAD WITH A HIGH WIND WATCH FOR THIS SCENARIO...WHICH
INCLUDES THE I-80 CORRIDOR BETWEEN LARAMIE AND CHEYENNE AND THE
I-25 CORRIDOR BETWEEN WHEATLAND AND CHEYENNE. LOOKING AT THE
POTENTIAL FOR SUSTAINED 35 TO 45 MPH WINDS WITH OCCASIONAL GUSTS
AROUND 60 MPH. IN ADDITION...AREAS OF BLOWING SNOW COULD BE A
CONCERN WITH THE COMBINATION OF STRONG WINDS AND AREAS OF LOOSE
SNOW OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING...IF ANY
REMAINS.

WINDS WILL DIMINISH BY TUESDAY AFTERNOON AS THE GRADIENT
WEAKENS WITH THE EASTWARD DEPARTURE OF THE SYSTEM.
HOWEVER...BREEZY CONDITIONS WILL PREVAIL TUESDAY NIGHT AND
WEDNESDAY AS THE SFC HIGH PERSISTS OVER THE GREAT BASIN WITH AN
UPPER LEVEL RIDGE BUILDING OVER THE ROCKIES FROM THE WEST. WITH
DOWNSLOPE WARMING IN PLACE COMBINING WITH HIGHER HEIGHTS MOVING
OVERHEAD...TEMPERATURES WILL BE ON THE INCREASE THROUGH MIDWEEK.
SHOULD SEE THE 40S RETURN TO THE PLAINS BY WEDNESDAY WITH 30S
ACROSS THE WEST. DRY CONDITIONS WILL PREVAIL.

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 424 AM MST MON NOV 30 2015

FAIRLY QUIET WEATHER EXPECTED ACROSS THE CWA THIS PERIOD WITH JUST
ONE SYSTEM POSSIBLY GRAZING THE CWA ON SATURDAY AS IT DIGS
SOUTHEAST INTO THE 4 CORNERS AREA AND THEN ON ACROSS THE SOUTHERN
ROCKY MTNS. AS IT DOES SO A FEW SNOW SHOWERS MAY OCCUR OVER FAR
WESTERN PARTS OF THE CWA ON SATURDAY. BEFORE AND AFTER THAT UPPER
RIDGING WILL BE THE MAIN CONTROLLING FACTOR ON THE REGIONAL
WEATHER RESULTING IN RELATIVELY MILD AND DRY CONDITIONS. THURSDAY
AND FRIDAY LOOK TO BE THE WARMEST DAYS WITH MAX TEMPS REACHING
INTO THE 50S OVER THE PLAINS BEFORE A COOL FRONT PASSES BY IN
ASSOCIATION WITH THE UPPER SYSTEM FOR SATURDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1022 AM MST MON NOV 30 2015

WYOMING TERMINALS...MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT
KRWL THROUGH MUCH OF THE TAF PERIOD. OTHERWISE...VFR. WINDS WILL
GRADUALLY INCREASE THIS AFTERNOON AND EVENING...AND REMAIN GUSTY
THROUGH TUE. WIDESPREAD AND FREQUENT GUSTS BETWEEN 30 AND 40 KTS
ARE LIKELY FROM 06Z ONWARD.

NEBRASKA TERMINALS...GENERALLY VFR TODAY. MVFR CIGS WILL PERSIST
AT KCDR DUE TO INCREASING LOW-LEVEL MOISTURE. WRAP-AROUND SNOW
MAY LEAD TO IFR CIGS/VSBYS AT KCDR/KAIA OVERNIGHT. GUSTY WINDS
WILL DEVELOP LATER TODAY AND CONTINUE THROUGH TOMORROW.

&&

.FIRE WEATHER...
ISSUED AT 424 AM MST MON NOV 30 2015

SNOW COVER AND COLD TEMPERATURES WILL LIMIT ANY FIRE GROWTH
DURING NEXT FEW DAYS. BREEZY CONDITIONS WILL DEVELOP TODAY AND
WILL CONTINUE THROUGH MIDWEEK OVER MUCH OF THE DISTRICT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
     WYZ106-116-117.

NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...RE
AVIATION...CLH
FIRE WEATHER...RJM
Hazardous weather outlook, Nov 30, 3:12 AM MST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
312 AM MST MON NOV 30 2015

WYZ103>105-107-109>115-118-011100-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-
312 AM MST MON NOV 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS ARE EXPECTED MAINLY TUESDAY MORNING WITH SOME
WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-119-011100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY-
312 AM MST MON NOV 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ106-116-117-011100-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
312 AM MST MON NOV 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

QUITE WINDY CONDITIONS ARE EXPECTED TO DEVELOP LATER TONIGHT WITH
GUSTS OVER 55 MPH POSSIBLE. A HIGH WIND WATCH HAS BEEN ISSUED AS
A RESULT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

QUITE WINDY CONDITIONS WILL CONTINUE ESPECIALLY IN THE MORNING
WITH HIGH WINDS STILL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:52 AM MSTHigh Wind WatchCYSAlbany, Laramie, Platte9 hr

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.